Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Great Falls, MT

June 5, 2012Chouteau County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 5, 2012, 7:24 PM MDT for Chouteau County, Montana. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2012, 7:24 PM MDT (01:24 UTC)
Expired
Jun 5, 2012, 8:15 PM MDT
In force
51 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Chouteau County, MT

The radar

The Great Falls radar (KTFX), 98 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:35 PM MDTHAIL 0.55 N Loma, MT
Jun 5, 7:58 PM MDTHAIL 1.258 W Big Sandy, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:37 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
2578 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS55 KTFX 060124
SVRTFX
MTC015-060215-
/O.NEW.KTFX.SV.W.0022.120606T0124Z-120606T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
724 PM MDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 815 PM MDT.

* AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES NORTHEAST OF FORT BENTON...MOVING
  NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
  NORTH CENTRAL CHOUTEAU COUNTY.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.

&&

LAT...LON 4818 11075 4822 11060 4829 11052 4828 11025
      4786 11026 4784 11053
TIME...MOT...LOC 0124Z 174DEG 35KT 4795 11041

$$

BRUSDA
2 follow-up statements
288 
WWUS55 KTFX 060141
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
741 PM MDT TUE JUN 5 2012

MTC015-060215-
/O.CON.KTFX.SV.W.0022.000000T0000Z-120606T0215Z/
CHOUTEAU MT-
741 PM MDT TUE JUN 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTH CENTRAL CHOUTEAU COUNTY...

AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF LOMA...OR 17 MILES SOUTHWEST OF BIG
SANDY...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.

LAT...LON 4792 11053 4818 11075 4822 11060 4829 11052
      4828 11025 4791 11026
TIME...MOT...LOC 0141Z 174DEG 35KT 4806 11042

$$

BRUSDA
912 
WWUS55 KTFX 060212
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
812 PM MDT TUE JUN 5 2012

MTC015-060222-
/O.EXP.KTFX.SV.W.0022.000000T0000Z-120606T0215Z/
CHOUTEAU MT-
812 PM MDT TUE JUN 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHOUTEAU COUNTY
WILL EXPIRE AT 815 PM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXPIRED...HOWEVER THIS STORM REMAINS
SEVERE AND A NEW THUNDERSTORM WARNING IS NOW IN EFFECT.

LAT...LON 4792 11053 4818 11075 4822 11060 4829 11052
      4828 11025 4791 11026
TIME...MOT...LOC 0212Z 174DEG 35KT 4836 11047

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:10 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 5, 6:10 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
610 PM MDT TUE JUN 5 2012

UPDATED AVIATION SECTION

.UPDATE...
HAVE ADJUSTED THE FORECAST TO INCLUDE THE POSSIBILITY OF STRONGER
THUNDERSTORMS IN AREAS WHERE THERE IS EITHER A SEVERE THUNDERSTORM
WATCH OR A TORNADO WATCH. ALSO INCREASED PRECIPITATION AMOUNTS
ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS FOR THIS EVENING. BLANK

&&

.AVIATION...
UPDATED 0010Z.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA
THROUGH THIS EVENING. A FEW OF THESE WILL CONTAIN HAIL TO ONE INCH
IN DIAMETER AS WELL AS WIND GUSTS TO 50 KNOTS AND BRIEF IFR CEILINGS
AND VISIBILITIES IN HEAVY RAIN. A WEATHER DISTURBANCE WILL MOVE
NORTH THROUGH THE AREA AROUND MIDNIGHT INTO WEDNESDAY MORNING. THIS
WILL CONTINUE THE THREAT OF SHOWERS AND POSSIBLY THUNDERSTORMS AFTER
MIDNIGHT INTO WEDNESDAY MORNING. AGAIN THERE WILL BE A THREAT OF IFR
CEILINGS AND VISIBILTIES IN THE SHOWERS AND POSSIBLE THUNDERSTORMS
AFTER MIDNIGHT. FROM LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON
EXPECT VFR CONDITIONS. HOWEVER THERE WILL BE GUSTY SOUTHWEST WINDS.
BLANK

&&

.PREV DISCUSSION...
/ISSUED 240 PM MDT TUE JUN 5 2012/
TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL
MOVE OVER THE ROCKIES TONIGHT. STRONG STORMS WILL DEVELOP OVER THE
SOUTHWEST ZONES AND DEVELOP NORTH DURING THE EVENING.
MOIST...UNSTABLE CONDITIONS AHEAD OF THIS TROF WILL KEEP CONDITIONS
IN PLACE FOR STRONG THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN
ZONES INTO THE EVENING. PORTIONS OF THE CWA TO THE NORTH AND
NORTHEAST WILL DEVELOP CAPES IN EXCESS OF 2500 AND VERY STRONG
HELICITY. SEVERE THUNDERSTORMS AND/OR TORNADOES ARE POSSIBLE WITH
THESE CONDITIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
MARIAS PASS FROM MIDNIGHT THROUGH WEDNESDAY. SNOW ACCUMULATIONS
ELSEWHERE WILL GENERALLY BE AT HIGHER ELEVATIONS. STRONG WINDS WILL
DEVELOP AFTER MIDNIGHT OVER THE NORTHERN ROCKIES. MODELS ARE NOT
CONSISTENT WITH THE STRENGTH OF THESE WINDS AND WILL KEEP FORECASTED
VALUES BELOW WARNING CRITERIA. STRONG WEST WINDS WILL CONTINUE
THROUGH WEDNESDAY AND TEMPS WILL BE MUCH COOLER. THE AIRMASS WILL
WARM THURSDAY AND TEMPS WILL TREND BACK TOWARDS SEASONAL NORMALS.
ZELZER

THURSDAY THROUGH TUESDAY NIGHT...LONG RANGE MODELS CONTINUE TO BE IN
GOOD AGREEMENT FOR MOST OF THIS PERIOD...BUT THERE ARE SOME
DIFFERENCES IN THE LATER PORTION. AN INCREASINGLY MOIST AND UNSTABLE
SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE TFX CWA THURSDAY AND
THURSDAY NIGHT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH AND AHEAD
OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. THIS WILL KEEP A
CHANCE OF SHOWERS OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST
MONTANA THURSDAY...AS TEMPERATURES WARM TO NEAR SEASONAL AVERAGES.
THE FORECAST MODELS ARE A BIT MORE AGGRESSIVE WITH SPREADING
PRECIPITATION OVER THE AREA WITH THE NEXT PACIFIC SYSTEM...SO HAVE
INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR ACTIVITY WILL BE FRIDAY AFTERNOON AND EVENING ALONG THE
LEADING EDGE OF THE SYSTEM AND IN THE VICINITY OF A FAIRLY STRONG
ASSOCIATED COLD FRONT. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ON
FRIDAY WILL COOL TO ALMOST 10 DEGREES BELOW NORMAL BEHIND THE COLD
FRONT ON SATURDAY. ANOTHER GOOD CHANCE FOR SHOWERS IS EXPECTED
DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD AS THE
PACIFIC LOW PRESSURE SYSTEM ACTUALLY MOVES THROUGH THE AREA. A
WEAK CANADIAN COLD FRONT WILL ALSO SWING SOUTH THROUGH THE AREA IN
THE WAKE OF THE SYSTEM SUNDAY AND SUNDAY NIGHT...KEEPING
TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. AFTER THIS
PERIOD...THE MODELS HAVE SOME DISAGREEMENT. GFS/ECMWF/GEM ALL HAVE
AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA IN THE WAKE OF
THE PACIFIC SYSTEM...BUT THE GFS MOVES A DISTURBANCE THROUGH THE
RIDGE. THEREFORE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS IN THE
FORECAST...BUT KEPT THE CHANCE LESS THAN CLIMATOLOGICAL NORMALS.
MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH TEMPERATURES...SO
HAVE KEPT THEM NEAR TO SLIGHTLY ABOVE NORMAL FOR THE MONDAY
THROUGH TUESDAY NIGHT PERIOD. COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  56  39  72 /  80  30   0  10
CTB  42  51  37  68 /  80  60  10  10
HLN  44  59  37  74 /  80  40   0  10
BZN  38  60  32  72 /  60  20   0  10
WEY  32  48  27  63 /  60  20  10  10
DLN  35  56  34  70 /  70  40   0  10
HVR  49  63  39  74 /  50  20  10  10
LWT  43  59  34  69 /  50  10   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM MDT THIS EVENING BLAINE...CASCADE...
CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...
JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING
BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY
MOUNTAIN FRONT.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 4:33 AM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 AM MDT TUE JUN 5 2012

MTZ047-061045-
BLAINE-
433 AM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR CLEAR CREEK IN BLAINE UNTIL
FURTHER NOTICE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH
THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY
FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN
THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS
TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME
SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER
SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH
FLOODING WOULD BE GREATLY APPRECIATED.

MTZ008>015-044>046-048>055-061045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
433 AM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH
THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY
FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN
THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS
TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME
SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER
SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH
FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jun 5, 6:10 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
610 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     7 SW BELT               47.31N 111.03W
06/05/2012  E50 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS

&&

MERCER
Local storm report, Jun 5, 6:20 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
620 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             DENTON                  47.32N 109.95W
06/05/2012  E1.75 INCH       FERGUS             MT   FIRE DEPT/RESCUE

            ESTIMATED GOLF BALL SIZE HAIL WITH FUNNEL CLOUD
            OBSERVED

&&

MERCER
Local storm report, Jun 5, 6:32 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
632 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 NNE WINDHAM           47.13N 110.11W
06/05/2012  E1.00 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0600 PM     HEAVY RAIN       4 NNE WINDHAM           47.13N 110.11W
06/05/2012  M1.15 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

&&

UTTECH
Local storm report, Jun 5, 6:48 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
648 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TORNADO          HOBSON                  47.00N 109.87W
06/05/2012                   JUDITH BASIN       MT   PUBLIC

            TORNADO SPOTTED ON THE GROUND WITH DAMAGE

&&

MERCER
Local storm report, Jun 5, 6:56 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
656 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TORNADO          COFFEE CREEK            47.35N 110.08W
06/05/2012                   FERGUS             MT   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT CONFIRMED TORNADO ON GROUND WITH
            LARGE PATH AND DAMAGE

&&

MERCER
Local storm report, Jun 5, 7:01 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
701 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             16 E GERALDINE          47.60N 109.92W
06/05/2012  E1.00 INCH       CHOUTEAU           MT   PUBLIC

            ESTIMATED 1.0 INCH PLUS SIZE HAIL

&&

MERCER

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:06 PM MDTSpecial Weather StatementTFXBeaverhead39 min
Jun 5, 6:08 PM MDTSpecial Weather StatementTFXCascade67 min
Jun 5, 6:11 PM MDTTornado WarningTFXChouteau, Fergus, Judith Basin49 min
Jun 5, 6:16 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin59 min
Jun 5, 6:52 PM MDTTornado WarningTFXBlaine, Chouteau, Fergus23 min
Jun 5, 7:06 PM MDTTornado WarningTFXBlaine, Chouteau, Fergus, Hill24 min
Jun 5, 7:29 PM MDTTornado WarningTFXBlaine, Chouteau, Hill46 min
Jun 5, 8:03 PM MDTSpecial Weather StatementTFXCascade42 min
Jun 5, 8:09 PM MDTTornado WarningTFXChouteau, Hill, Liberty45 min
Jun 5, 9:02 PM MDTSpecial Weather StatementTFXLiberty43 min
Jun 5, 9:04 PM MDTSpecial Weather StatementTFXTeton41 min
Jun 5, 9:29 PM MDTSpecial Weather StatementTFXChouteau61 min
Jun 5, 9:35 PM MDTHigh Wind WatchTFX7 hr
Jun 5, 10:09 PM MDTSpecial Weather StatementTFXPondera51 min
Jun 5, 10:12 PM MDTSpecial Weather StatementTFXChouteau48 min
Jun 6, 4:20 AM MDTHigh Wind WarningTFX16 hr
Jun 6, 9:39 AM MDTRiver Flood WarningTFXCascade3 days
Jun 6, 9:39 AM MDTRiver Flood WarningTFXCascade3 days

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.